Last reply 2 months ago
Changing medications

I was diagnosed in November with several lesions on my brain and cervical spine. I couldn’t believe I had MS at 52. Of course I probably had it for years and to be honest, had a great fear of this disease. Started tysabri in December and by March had severe reaction: full body rash/hives, stomach pain, and lastly, swollen face/eyes. Now I’m going to start ocrevus in a few weeks. I’m very nervous about a reaction but I’m advised to start this medication. Has anyone had a similar experience or on Ocrevus now? I’d love to hear how you’re doing on it. To everyone with MS I’m praying hard for a cure and for now a medication that helps every form of this scary unpredictable disease. 🙏🏻

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


highlander
2 months ago

@donnap
Hi and welcome aboard…
I can’t help you with your question as I’m not on those DMTs.
I’m on tecfidera .
I’m sure you’ll have a few more replies fairly soon but a fair few of us are from the UK so time zones mix things up a bit I’m afraid.
I recently turned 50 I was diagnosed a year ago.
It certainly turns life upside down fairly quickly…well it did for me.
But please feel free to ask anything you like we’ll find an answer eventually.
Welcome again.


highlander
2 months ago

@donnap
If you use the magnifying glass top left and use it like a search engine, put in changing meds you’ll find previous posts might give you a little more understanding about it.


nessieb73
2 months ago

Hi @donnap
I’ve been on Ocrevus for a year now. I had the two half doses just over a year ago, no problems during the two infusions at all. I did notice a bit of hair loss for a short time afterwards but not any more.
My first full dose was in October. About two hours in I notice a very slight tickle in my throat. The treatment was stooped and I took some more anti-histamine. All was fine.
My second full dose was about three weeks ago. As I’d had the tickle during the previous infusion they gave me the stronger anti-histamine before they started the infusion. I had no infusion related reactions, but was drowsy from the anti-histamine.
I guess everyone will be different, but it hasn’t been bad for me.
Hope that helps. X


bing15
2 months ago

I’m due to start ocrevus soon too, it’s good to hear from people’s experiences
Good luck Donna keep in touch xx


vixen
2 months ago

Hello @donnap, I am your age range too with a shock diagnosis two years ago. I take Tecfidera but only really picked up on the horror stories people gave about it as I embarked, so understand your fear. I’ve been watching the uptake of Ocrevus as it went from the US and Canada, into Europe and now the U.K. From what I have seen and heard it appears to be one of the easier DMDs even though having an infusion seems alarming. Not sure how realistic a cure is within our lifetime, but every year, there is more on the horizon. Myelin regeneration is one for us all to watch out for, and there are lots of trials in progress. Good luck, stay strong, you will be fine. take that Ocrevus! X

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.